Cymbalta update

Discussion in 'Fibromyalgia Main Forum' started by jmq, Jul 28, 2008.

  1. jmq

    jmq New Member

    Posting this for those who are taking or are considering Cymbalta.

    Most of you know I have been trying to wean off of the Cymbalta now for a few months...having HORRIBLE withdrawls. My dr. telling me he has me on the lowest dose...30mg and telling me it is unusual to have such problems....WELL....

    I went into a compound pharmacy to ask if they can help me. The pharmasist not only told me there was a 20 mg dose but confirmed that this is one of the toughest medications to come off of. He assured me that I wasnt nuts and told me I should even be taking more than I am to wean off..

    GREAT,,,,my doctor who put me on this doesnt even know what he is doing! I am so MAD. I cant wait to call him tomorrow to TELL HIM, what dose he needs to rx for me.

    Its hard enough we have all this fog, pain and fatigue...but we have to teach the people who went to medical school how to treat us...or not treat us in some cases.

    OK...that my rant for the day. At least I found a knowlegable pharmasist that my get me through this nightmare.

    BEWARE of Cymbalta!
  2. tooks

    tooks Member


    I have been taking 20 mg cymbalta and am now weaning off it. I have had no problems so far, but I go to extremes to do it slowly. I am down to appoximately 5 - 7 mg and expect to get off it all fairly soon. I open the capsule and dump some out into an empty capsule (cause the stuff is so expensive and I don't want to refill it when I am weaning off.

    At first I dumped out just a tiny bit and kept there for a week or more, then a tiny big more, etc.

    The only thing I have noticed is a return of the slight stress incontinance that I had before but had forgotten about. But that's not a side effect of cymbalta, it is a side-effect of being post menopausal!

    Have you tried doing it this way? My doctor suggested it.

    Good luck,
  3. homesheba

    homesheba New Member

    is not wking like before.
    i have dr app soon about it.
    i can teel it will be hard to get off of.
    man i hate taking drugs.....
  4. frosty77

    frosty77 New Member

    All the SSRI's and SSNRI's have horrific withdrawal. Cymbalta is not actually the worst - some of the older ones like Paxil have absolutely brutal withdrawal.

    Also each person is different. Some may breeze through withdrawal, and some may wind up in the hospital.

    So, caution to anyone thinking of starting any drugs of these classes - all have withdrawal issues as well as many side effects.
  5. jmq

    jmq New Member

    Thank you all for the replies... I am slowing down on the weaning process.

    Thanks Tooks, I will be getting the 20 mg capsules and will try what you suggested.

    I so appreciate having so many to talk to while going through this.

  6. angelinpain

    angelinpain New Member

    I was on 60mg of cymbalta 2 times per day...boy was that stupid! I had a HORRIBLE time also getting off of the medication. I felt like a constant ravng b**** and was in so much pain. You are not alone.

    I tried lowering my dosage and it worked, but still had difficulty. I sought help from a hollistic doctor and he suggested a product called "Dr. Peter Gilliam's Calm". It is a natural mix of calcium and magnesium. I took two to three tablespoons twice a day until the withdrawal symptoms started to wane...I now take it as needed. It is worth looking up. It helped me get off cymbalta for good!

  7. JohnThreeSixteen

    JohnThreeSixteen New Member

    Yes, I am taking it for pain also. I don't have depression, it works very well for me for pain of FMS.
  8. musikmaker

    musikmaker New Member

    I am on cymbalta and it works very well for me. It has lessened many of my symptoms. I do get anxious about being on meds long term but don't like the alternative of not being able to function well without them.

    I am also on a low dose of Paxil. I went off of this once very slowly and had minor withdrawal issues. I went back on because so many symptoms came back.

    To use drugs or not is a hard decision. For now I am staying on them. I have a dream that someday I won't need them. Sadly I realize this is a dream.